Alert archive / Kansas / Frost Advisories in 2020
Frost Advisory 5, NWS Dodge City, KS
NWS Dodge City, KS issued this frost advisory at Oct 18, 2020, 3:53 AM CDT for 18 counties in Kansas. It took effect at Oct 19, 2020, 1:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 18, 2020, 3:53 AM CDT (08:53 UTC)
- In effect from
- Oct 19, 2020, 1:00 AM CDT
- Expired
- Oct 19, 2020, 10:00 AM CDT
- In force
- 9 hr
- Issued by
- NWS Dodge City, KS
Counties Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Scott County, KS, Seward County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 67 km from the middle of the area, began a volume at 08:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.9 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2994 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
032 WWUS73 KDDC 180853 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 353 AM CDT Sun Oct 18 2020 KSZ043-044-061>063-182100- /O.UPG.KDDC.FZ.A.0001.201019T0600Z-201019T1500Z/ /O.NEW.KDDC.FR.Y.0005.201019T0600Z-201019T1500Z/ Scott-Lane-Hamilton-Kearny-Finney- Including the cities of Scott City, Scott State Lake, Dighton, Syracuse, Lakin, Deerfield, and Garden City 353 AM CDT Sun Oct 18 2020 /253 AM MDT Sun Oct 18 2020/ ...FROST ADVISORY IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 10 AM CDT /9 AM MDT/ MONDAY... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...Scott, Lane, Hamilton, Kearny and Finney Counties. * WHEN...From 1 AM CDT /midnight MDT/ to 10 AM CDT /9 AM MDT/ Monday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ KSZ030-045-074>076-084>086-182100- /O.NEW.KDDC.FR.Y.0005.201019T0600Z-201019T1500Z/ Trego-Ness-Stanton-Grant-Haskell-Morton-Stevens-Seward- Including the cities of Wakeeney, Ness City, Johnson City, Ulysses, Sublette, Satanta, Elkhart, Hugoton, and Liberal 353 AM CDT Sun Oct 18 2020 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 10 AM CDT MONDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Trego, Ness, Stanton, Grant, Haskell, Morton, Stevens and Seward Counties. * WHEN...From 1 AM to 10 AM CDT Monday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
4 follow-up statements
850 WWUS73 KDDC 182014 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 314 PM CDT Sun Oct 18 2020 KSZ064-077-078-087-190900- /O.EXA.KDDC.FR.Y.0005.201019T0600Z-201019T1500Z/ Hodgeman-Gray-Ford-Meade- Including the cities of Jetmore, Hanston, Cimarron, Montezuma, Dodge City, Meade, Plains City, and Fowler 314 PM CDT Sun Oct 18 2020 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 10 AM CDT MONDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Hodgeman, Gray, Ford and Meade Counties. * WHEN...From 1 AM CDT /midnight MDT/ to 10 AM CDT /9 AM MDT/ Monday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ KSZ030-043>045-061>063-074>076-084>086-190900- /O.CON.KDDC.FR.Y.0005.201019T0600Z-201019T1500Z/ Trego-Scott-Lane-Ness-Hamilton-Kearny-Finney-Stanton-Grant- Haskell-Morton-Stevens-Seward- Including the cities of Wakeeney, Scott City, Scott State Lake, Dighton, Ness City, Syracuse, Lakin, Deerfield, Garden City, Johnson City, Ulysses, Sublette, Satanta, Elkhart, Hugoton, and Liberal 314 PM CDT Sun Oct 18 2020 /214 PM MDT Sun Oct 18 2020/ ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 10 AM CDT /9 AM MDT/ MONDAY... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...Scott, Lane, Hamilton, Kearny and Finney Counties. * WHEN...From 1 AM CDT /midnight MDT/ to 10 AM CDT /9 AM MDT/ Monday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
489 WWUS73 KDDC 182042 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 342 PM CDT Sun Oct 18 2020 KSZ031-190900- /O.EXA.KDDC.FR.Y.0005.201019T0600Z-201019T1500Z/ Ellis- Including the cities of Pfeifer and Hays 342 PM CDT Sun Oct 18 2020 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 10 AM CDT MONDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Ellis County. * WHEN...From 1 AM CDT /midnight MDT/ to 10 AM CDT /9 AM MDT/ Monday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ KSZ030-043>045-061>064-074>078-084>087-190900- /O.CON.KDDC.FR.Y.0005.201019T0600Z-201019T1500Z/ Trego-Scott-Lane-Ness-Hamilton-Kearny-Finney-Hodgeman-Stanton- Grant-Haskell-Gray-Ford-Morton-Stevens-Seward-Meade- Including the cities of Wakeeney, Scott City, Scott State Lake, Dighton, Ness City, Syracuse, Lakin, Deerfield, Garden City, Jetmore, Hanston, Johnson City, Ulysses, Sublette, Satanta, Cimarron, Montezuma, Dodge City, Elkhart, Hugoton, Liberal, Meade, Plains City, and Fowler 342 PM CDT Sun Oct 18 2020 /242 PM MDT Sun Oct 18 2020/ ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 10 AM CDT /9 AM MDT/ MONDAY... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...Along and west of a Wakeeney to Dodge City to Meade line. * WHEN...From 1 AM CDT /midnight MDT/ to 10 AM CDT /9 AM MDT/ Monday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
189 WWUS73 KDDC 190802 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 302 AM CDT Mon Oct 19 2020 KSZ030-031-044-045-063-064-076>078-086-087-190915- /O.CAN.KDDC.FR.Y.0005.000000T0000Z-201019T1500Z/ Trego-Ellis-Lane-Ness-Finney-Hodgeman-Haskell-Gray-Ford-Seward- Meade- Including the cities of Wakeeney, Pfeifer, Hays, Dighton, Ness City, Garden City, Jetmore, Hanston, Sublette, Satanta, Cimarron, Montezuma, Dodge City, Liberal, Meade, Plains City, and Fowler 302 AM CDT Mon Oct 19 2020 ...FROST ADVISORY IS CANCELLED... Continued cloud cover through sunrise is forecast, thus temperatures are not expected to get lower than 36 degrees. $$ KSZ043-061-062-074-075-084-085-191500- /O.CON.KDDC.FR.Y.0005.000000T0000Z-201019T1500Z/ Scott-Hamilton-Kearny-Stanton-Grant-Morton-Stevens- Including the cities of Scott City, Scott State Lake, Syracuse, Lakin, Deerfield, Johnson City, Ulysses, Elkhart, and Hugoton 302 AM CDT Mon Oct 19 2020 /202 AM MDT Mon Oct 19 2020/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT /9 AM MDT/ THIS MORNING... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Hamilton, Kearny, Scott, Grant, Stanton, Morton and Stevens Counties. * WHEN...Until 10 AM CDT /9 AM MDT/ this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
355 WWUS73 KDDC 191438 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 938 AM CDT Mon Oct 19 2020 KSZ043-061-062-074-075-084-085-191545- /O.EXP.KDDC.FR.Y.0005.000000T0000Z-201019T1500Z/ Scott-Hamilton-Kearny-Stanton-Grant-Morton-Stevens- Including the cities of Scott City, Scott State Lake, Syracuse, Lakin, Deerfield, Johnson City, Ulysses, Elkhart, and Hugoton 938 AM CDT Mon Oct 19 2020 /838 AM MDT Mon Oct 19 2020/ ...FROST ADVISORY WILL EXPIRE AT 10 AM CDT /9 AM MDT/ THIS MORNING... Temperatures remained just warm enough to prevent widespread frost from developing overnight. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this frost advisory went out at Oct 18, 12:51 AM CDT, 3 hours 2 minutes earlier.
Area forecast discussion, Oct 18, 12:51 AM CDT, 3 hours 2 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 1251 AM CDT Sun Oct 18 2020 ...Updated Aviation Section... .SHORT TERM...(This evening through Sunday) Issued at 130 PM CDT Sat Oct 17 2020 Models today were in generally good agreement with gusty northeast winds along with an increase in low level moisture occurring behind a cold front that will be crossing southwest Kansas after midnight. Given the 0-1km mixed layer winds forecast behind this front early Sunday morning it currently appears that gusty northeast winds at 25 to 35 mph will be possible for several hours once the front passes. These northeast winds will be ushering some colder air into southwest Kansas and given the increase in cloud cover during the morning it appears that temperatures will climb only in upper 40s, but if we do get a few breaks of afternoon sun or the clouds do not roll in as quick as what is currently anticipated there will be an opportunity for highs to climb into the lower 50s, mainly south of the Arkansas river. At this time will stay optimistic with highs in the lower 50s along the Oklahoma border but did favor slightly cooler temperatures further north given that the models were in agreement that increasing clouds will occur here by late Sunday morning. The depth of this low level moisture and isentropic lift will increase during the day across south central Kansas as 850mb warm air advection develops north of the cold front in the Medicine Lodge and Pratt areas. This may give rise to the potential for some drizzle Sunday morning but confidence is not high on the drizzle occurring given the depth of the moisture is currently forecast at P28 and PTT from the NAM to be less than 3000ft. As for temperatures tonight..given the Increasing clouds behind this cold front overnight, which may limit how far temperatures will fall after midnight, the previous forecast still may have the right idea with lows tonight mainly in the mid to upper 30s. .LONG TERM...(Sunday night through Saturday) Issued at 130 PM CDT Sat Oct 17 2020 A surface ridge axis will cross western Kansas Sunday night with the lightest winds early Monday morning being located across central Kansas based on where the surface ridge is forecast to be located at 12z Monday. The area with the lightest winds will also be located where there will be widespread cloud cover while further west the skies are expected to be slowly clearing from west to east as a southerly flow develops during the pre dawn hours. Based on the cloud cover across central Kansas will be favoring temperatures a few degrees warmer than guidance while further west where the potential exists for some clearing skies by daybreak Monday morning will lean towards the latest colder guidance which has lows in the low 30s from Garden City west and north. Since this area will have the better chance for temperatures to approach or fall below 32 this early Monday morning will go ahead and issue a Freeze Watch for these locations. Following these chilly Monday morning lows some warmer weather will be returning to southwest Kansas early in the work week as 850mb temperatures warm and a west to north westerly downslope flow continues. One subtle upper level disturbances embedded in this west northwesterly flow mid week will bring a weak surface boundary/cold front into southwest Kansas but any cooling behind this mid week surface boundary will be mainly located across northern Kansas. A more significant cool down in the temperatures is currently expected late week as the next, stronger, upper level trough drops south out of Canada and approaches the Central Plains on Thursday night. Windy conditions just like the past few strong cold fronts can be expected behind this late week frontal passage. Behind this next push of colder air there will also be another opportunity for lows to fall back to or below 32 degrees early Saturday morning. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1243 AM CDT Sun Oct 18 2020 A cold front was pushing south across western Kansas at the onset of this TAF period. Northeast winds of 15 to 20 knot sustained will occur through the overnight hours into much of the day Sunday -- at least through midday. The flight category forecast will be a little challenging, however the best forecast is MVFR flight category (ceiling in the 1500 to 2500 foot range for the most part) will prevail much of this period behind the front in the cooler airmass. Ceiling will make an attempt to scatter out in the afternoon, but confidence in return to VFR is low. && .PRELIMINARY POINT TEMPS/POPS... DDC 37 49 34 64 / 0 0 0 0 GCK 36 48 32 64 / 0 0 0 0 EHA 37 51 33 70 / 0 0 0 0 LBL 37 51 33 67 / 0 0 0 0 HYS 36 49 34 60 / 0 0 0 0 P28 42 50 37 60 / 20 20 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... Freeze Watch from late tonight through Monday morning for KSZ043- 044-061>063. && SHORT TERM...Burgert LONG TERM...Burgert AVIATION...Umscheid
Hazardous weather outlook, Oct 17, 3:18 PM CDT, 12 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 318 PM CDT Sat Oct 17 2020 KSZ030-031-043>046-061>066-074>081-084>090-181000- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 318 PM CDT Sat Oct 17 2020 /218 PM MDT Sat Oct 17 2020/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Days 2-7 Discussion ------------------- Temperatures will approach or fall below freezing Sunday night and early Monday morning along and west of a Dighton to Garden City line. A Freeze Watch is in effect for this area. Please refer to the latest TOPNPWDDC for more details. Days 2-7 Hazards ---------------- * Sunday - Non thunderstorm wind: Limited risk - Freeze: Extreme risk * Monday - Freeze: Significant risk - Fire weather: Elevated risk * Tuesday - Fire weather: Elevated risk * Wednesday No hazards. * Thursday - Fire weather: Elevated risk * Friday - Freeze: Elevated risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc
Nearby
Frost Advisories in Kansas, 2020Every frost advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.